Case Report | Open Access
Michael Russell, Aric Storck, Martha Ainslie, "Acute Respiratory Distress following Intravenous Injection of an Oil-Steroid Solution", Canadian Respiratory Journal, vol. 18, Article ID 743151, 3 pages, 2011. https://doi.org/10.1155/2011/743151
Acute Respiratory Distress following Intravenous Injection of an Oil-Steroid Solution
A case of acute respiratory distress and hypoxemia following accidental intravenous injection of an oil-steroid solution in a body builder is presented. Chest roentography at the time of presentation showed diffuse bilateral opacities, and computed tomography revealed predominantly peripheral ground-glass opacifications. The patient’s symptoms gradually improved over 48 h and imaging of the chest was unremarkable one week later. The pathophysiology, diagnosis and treatment of this rare but potentially life-threatening complication of intravenous oil injection are discussed.
Copyright © 2011 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.